Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects-and Why??
Feb 25, 2009

I have been hiv postive for 11 years. When I first started Medication there was absoulutley no (none)side effects. In the last 2/3 years there has been nothing but problems. I am 57 take care of my health,no street drugs,I take no other medication except for hiv.Exercise and into good nutrition. I have been getting severally sick. Body & bone pain. I have always had high energy. Not now. I have had days when as soon as I take my meds, thats it/I am wiped out. At times I set in a chair without the abilities for reaching out to pick up the TV remote. Hours of just sitting and especially I can not work or concentrate. My doctor has been swithing my meds around. i have had a test to see what my body can tolerate. It came back with excellent results. I can handle about any drug?? Then why now this last year. I start a new med. all is well for a few days then I get terriabaley sick. I have been pulled off/ and several times I have stopped taking meds so there has been gaps. (last time 2 months, doctors orders) The last meds were combivir and crixivan. All was fine for 10 days then very sick. Now I am on combivir and isentress. Yesterday was a total waste. I can't work I can not fuction going broke. I decided I have to reach out because I have been giving serious thought to ending my life. This isn't worth the pain and suffering. Will things get better once my body(??) gets use to the new drugs or do i need to keep searching for something else. I appreciate your input and especially thebody.com website. Thank you

Response from Dr. Henry

Your situation sounds very frustrating and challenging. You might consider getting a 2nd opinion with another local HIV specialist as well as a full history/physical from the primary care standpoint looking for all contributing factors. I personally have not used Combivir + Indinivir in a patient for probably 5 years and have no patient taking Combivir + raltegravir so it is hard for me to comment on why/how that regimen would be best for you without knowing your full treatment history and a full clinical/lab evaluation. KH



Previous
Rash when starting truvada+sustiva
Next
need advice- new to meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement